I have PCOS. I still have dark hair on my chest and top lip. Will that go away if I keep taking birth control?
Hello, a few months back I was having irregular periods and thick hair on my chest. I decided to visit a gynecologist. My gynecologist found that I have polycystic ovarian syndrome (PCOS). He treated me with birth control pills and now he says I’m better but I still have dark hair on my chest and top lip. Will that go away if I keep taking birth control? Can anyone help me?
@ence Hello, Unfortunately, the existing hair follicles have matured and treatment with oral contraceptive pills will not eliminate any existing hair on the upper lip, chest, and back. The polycystic ovarian syndrome is a common disorder affecting menstruating women. It is characterized by multiple cysts within a woman’s ovaries and is caused by a hormone imbalance that results in the overproduction of testosterone. This excess of testosterone often causes severe acne and hair growth on the upper lip, chest, and back of women (hirsutism). Treatment with oral contraceptive pills restores the balance of hormones and curbs the overproduction of testosterone. This should stop the acne and prevent further hirsutism. Thanks!!